MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM - REVISION TAPER - NITRIDED CEMENTLESS; PROSTHESIS HIP

ZIMMER BIOMET, INC. FEMORAL STEM - REVISION TAPER - NITRIDED CEMENTLESS; PROSTHESIS HIP
Catalog Number 00998201718
Medical Device Problem Codes Material Erosion (1214); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Inadequate Osseointegration (2646)
Date of Event 10/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as the product was requested but not returned by hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Item# 00999301835/ femoral body - revision - nitrided - porous cementless 12/14 neck taper extended / lot # 62734829.Item # 00877503602 / bioloxâ® delta, ceramic femoral head,/lot # 2787769.(b)(6).Multiple mdr reports were filed for this event, please see associated reports: 0001822565 -2021 - 03132.
 
Event or Problem Description
It was reported that patient underwent a revision surgery 6 years post implantation.Patient reported feeling right leg pain playing golf.X-ray revealed reveled a fracture around the junction of the zmr stem and zmr body.Patient had previous peri-prosthetic fracture due to a fall (stryker product insitu) which was replaced with a zmr construct.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No additional information on the reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed via pictures, medical records, and radiographs that were reviewed by a health care professional.Visual examination of the provided pictures identified the femoral body fractured off the stem.Products were covered in bio debris.No further evaluation can be made from the provided pictures.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.It was identified that zimmer biomet devices were implanted with competitor devices.Zimmer biomet has not confirmed the compatibility for these combinations of devices.It is unknown if these off-label usages may have caused or contributed to the reported events.A definitive root cause cannot be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that patient underwent a revision surgery 6 years post implantation as the patient reported feeling right leg pain playing golf.X-ray revealed a fracture around the junction of the zmr stem and zmr body.Patient had previous peri-prosthetic fracture due to a fall (stryker product insitu) which was replaced with a zmr construct.It was noted in an implant report failure to osteointegration, implant wear, and implant corrosion.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: h6 proposed component code: mechanical (g04)- stem.Visual examination of the provided pictures within the citra report identified the fractured distal stem showing gross corrosion with larger corrosion pits.The proximal body also shows crevice corrosion on the surface and wear, with minimal traces of fibrous tissue to ongrowth surface.The stem was submitted for further analysis by australia through the citra lab.Analysis determined the stem fractured due to fatigue fracture with the initiation point on the lateral edge.Corrosion was identified around the fractured surface.Review of complaint history found no additional related issues for this item and the reported part and lot combination.The root cause of the reported issue is attributed to user error, as the surgeon placed the zmr in a femur without enough proximal support, which was noted in the citra report.While the corrosion contributed to the failure, the surgeon did not follow the zmr surgical technique, that the zmr xl should be considered in cases in which proximal support cannot be achieved.It was identified that zimmer biomet devices were implanted with competitor devices.Zimmer biomet has not confirmed the compatibility for these combinations of devices.It is unknown if these off-label usages may have caused or contributed to the reported events.This complaint was confirmed based on the provided records, photos, and the citra report.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
FEMORAL STEM - REVISION TAPER - NITRIDED CEMENTLESS
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12727746
Report Number0001822565-2021-03130
Device Sequence Number1440798
Product Code JDI
UDI-Device Identifier00889024160828
UDI-Public(01)00889024160828(17)250331(10)62934983
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number00998201718
Device Lot Number62934983
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer12/15/2021
08/30/2023
01/16/2024
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date12/28/2021
09/14/2023
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight102 KG
Patient RaceWhite